Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 46, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 14, 2008, 9:28 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2008, 9:28 PM CDT (02:28 UTC)
- Expired
- Mar 14, 2008, 10:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 10 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 9:42 PM CDT | TSTM WND GST 60 | Catoosa, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 8:17 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2558 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 150228 SVRTSA OKC131-143-145-150315- /O.NEW.KTSA.SV.W.0046.080315T0228Z-080315T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 928 PM CDT FRI MAR 14 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ROGERS COUNTY IN NORTHEAST OKLAHOMA TULSA COUNTY IN NORTHEAST OKLAHOMA NORTHWESTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1015 PM CDT * AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR TULSA...MOVING EAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TULSA... OWASSO...CATOOSA...VERDIGRIS...CLAREMORE...TIAWAH AND INOLA. MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3609 9545 3607 9603 3626 9601 3640 9543 TIME...MOT...LOC 0228Z 250DEG 39KT 3614 9592 $$
2 follow-up statements
000
WWUS54 KTSA 150245
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
945 PM CDT FRI MAR 14 2008
OKC131-143-145-150315-
/O.CON.KTSA.SV.W.0046.000000T0000Z-080315T0315Z/
WAGONER OK-ROGERS OK-TULSA OK-
945 PM CDT FRI MAR 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR TULSA...SOUTHERN ROGERS AND NORTHWESTERN WAGONER COUNTIES...
AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OWASSO TO CATOOSA TO 7 MILES SOUTH OF CATOOSA...MOVING
EAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLAREMORE...
TIAWAH AND INOLA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3640 9543 3609 9545 3608 9566 3609 9568
3608 9570 3607 9593 3629 9587
TIME...MOT...LOC 0245Z 250DEG 39KT 3632 9572 3623 9567
3610 9572
$$000
WWUS54 KTSA 150257
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
956 PM CDT FRI MAR 14 2008
OKC131-143-145-150315-
/O.CON.KTSA.SV.W.0046.000000T0000Z-080315T0315Z/
WAGONER OK-ROGERS OK-TULSA OK-
956 PM CDT FRI MAR 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR TULSA...SOUTHERN ROGERS AND NORTHWESTERN WAGONER COUNTIES...
AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLAREMORE TO TIAWAH TO 8 MILES SOUTHEAST OF CATOOSA...
MOVING EAST AT 45 MPH.
AT 942 PM...A HAM RADIO OPERATOR REPORTED 60 MPH WIND IN CATOOSA.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TIAWAH AND
INOLA...CLAREMORE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3640 9543 3609 9545 3608 9567 3609 9568
3609 9570 3608 9571 3607 9581 3631 9581
TIME...MOT...LOC 0256Z 250DEG 39KT 3633 9561 3624 9556
3611 9561
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 8:37 PM CDT, 51 minutes earlier.
Area forecast discussion, Mar 14, 8:37 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 837 PM CDT FRI MAR 14 2008 .DISCUSSION... ALL TULSA FORECAST AREA EXCEPT CHOCTAW AND PUSHMATAHA COUNTIES IN A SEVERE THUNDERSTORM WATCH UNTIL 4 AM. PRIMARY THREAT DAMAGING WIND. SIGNIFICANT WIND FIELD ...PARTICULARLY FOR AREAS FROM ABOUT I-40 ON SOUTH WHERE ROTATING THUNDER POTENTIAL HIGHEST. && .PREV DISCUSSION... /ISSUED 314 PM CDT FRI MAR 14 2008/ DISCUSSION... EVOLVING PATTERN UNDERWAY WITH DETAILS HOPEFULLY MORE EVIDENT LATER TO FURTHER REFINE PRECIP AND SEVERE WEATHER CHANCES OVERNIGHT. SHORTWAVE TROUGH APPROACHING WITHIN THE FAST ZONAL FLOW ACROSS THE SOUTHERN U.S. HAS LED TO A BROAD REGION OF PRESSURE FALLS...WITH SURFACE LOW CURRENTLY OVER NORTHWEST OKLAHOMA EXPECTED TO MIGRATE SOUTHEASTWARD BEFORE TURNING MORE EAST AS IT CROSSES THE FORECAST AREA. MOISTURE ADVECTION IS ONGOING ACROSS THE AREA HOWEVER THE MORE ROBUST WARM SECTOR REMAINS SOUTH OF THE RED RIVER WITH A TRIPLE POINT ZONE ACROSS NORTH CENTRAL TEXAS. CAP STRENGTH HAS ERODED ACROSS SOUTHEAST OKLAHOMA NEARER THIS WARM FRONTAL BOUNDARY...AND WHILE MOST MODELS SHOW LITTLE POTENTIAL FOR STORM INITIATION IN THIS AREA...THE CONDITIONAL PROBABILITY OF SEVERE WEATHER IS HIGH SHOULD A STORM DEVELOP IN THIS VICINITY. ATTENTION WILL INCREASINGLY TURN TO INFLUENCE OF SHORTWAVE TROUGH AND ASSOCIATED STRENGTHENING FORCING ACROSS NORTH CENTRAL INTO NORTHEAST OKLAHOMA. AN ELEVATED FRONTAL BOUNDARY IS FORECAST TO STRENGTHEN THROUGH THIS ZONE DURING THE EVENING...AND ASSUMING THE MOISTURE PROFILES SUGGESTED BY MODELS IS REALIZED...THEN AMPLE ELEVATED INSTABILITY IS FORECAST TO DEVELOP ACROSS MUCH OF THE FORECAST AREA THROUGH THE OVERNIGHT HOURS. ADDITIONALLY FORECAST EFFECTIVE SHEAR VALUES THROUGH THIS ZONE SUPPORT SUPERCELLS AND VERY STEEP LAPSE RATES WILL ENSURE VIGOROUS UPDRAFTS WITH LARGE HAIL POTENTIAL. THE WIND AND TORNADIC POTENTIAL WILL BE LARGELY A FACTOR OF HOW ELEVATED THE STORM UPDRAFTS BECOME...WITH SREF GUIDANCE SUGGESTING NEAR SURFACE BASED CONDITIONS. ADDITIONALLY LOCALLY HEAVY RAIN IS POSSIBLE SHOULD THE STORMS EVOLVE INTO A LARGER COMPLEX...AND ISOLATED FLASH FLOODING CONCERNS MAY ARISE ACROSS AREAS WHERE HEAVIER RAINS WERE RECEIVED LAST NIGHT. A BRIEF DRY PERIOD IS EXPECTED SATURDAY THROUGH SUNDAY...WITH THE LARGE UPPER TROUGH STILL SLATED TO IMPACT THE REGION LATE SUNDAY THROUGH TUESDAY. ANY SEVERE WEATHER POTENTIAL WILL QUICKLY TRANSITION TO A HEAVY RAIN AND FLOODING FOCUS AS THE EXPECTED PATTERN FAVORS WIDESPREAD HEAVY RAINS ACROSS THE REGION. MORE SETTLED WEATHER IS EXPECTED FOR THE MID TO LATTER PORTION OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 57 38 60 / 60 10 0 0 FSM 50 61 39 63 / 50 10 0 0 MLC 50 61 40 62 / 30 10 0 0 BVO 44 55 34 59 / 80 10 0 0 FYV 46 55 32 59 / 70 20 0 0 BYV 45 55 33 55 / 90 20 0 0 MKO 45 57 36 59 / 60 10 0 0 MIO 44 53 32 58 / 90 20 0 0 F10 46 59 38 60 / 40 10 0 0 HHW 54 64 44 63 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
Hazardous weather outlook, Mar 14, 8:42 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 842 PM CDT FRI MAR 14 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 842 PM CDT FRI MAR 14 2008 ...SEVERE WEATHER LIKELY THIS EVENING AND OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTER 9 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTH OF INTERSTATE 40. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE EVENING. DISCUSSION... THUNDERSTORMS SHOULD CONTINUE TO INCREASE IN COVERAGE THIS EVENING ACROSS MUCH OF NORTHEAST AND EAST CENTRAL OKLAHOMA...WITH THE THUNDERSTORMS MOVING INTO NORTHWEST ARKANSAS TOWARD MIDNIGHT. THIS ACTIVITY WAS DEVELOPING NORTH OF A WARM FRONT THAT CURRENTLY EXTENDS FROM CENTRAL OKLAHOMA INTO SOUTHEAST OKLAHOMA AND SOUTHERN ARKANSAS. STEEP MID-LEVEL LAPSE RATES...ALONG WITH AN INCREASINGLY WESTERLY 700MB JET SUGGESTS THAT THE ACTIVITY WILL EVENTUALLY BECOME SEVERE BY THE LATE EVENING. DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE WEATHER THREAT GIVEN THE DRY SUB-CLOUD LAYER...ALTHOUGH LARGE HAIL WILL BE POSSIBLE AS WELL. THE TORNADO THREAT IS MORE QUESTIONABLE AS THE BULK OF THE THUNDERSTORMS SHOULD BE ROOTED ABOVE THE BOUNDARY LAYER. AREAS NEAR THE WARM FRONT...PARTICULARLY FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WILL NEED TO BE MONITORED FOR POTENTIAL SURFACE BASED CONVECTION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG UPPER LEVEL SYSTEM WILL EVOLVE OVER THE DESERT SOUTHWEST EARLY NEXT WEEK AND THEN HEAD NORTHEAST INTO THE PLAINS BY MID WEEK. SEVERE THUNDERSTORMS AND HEAVY RAINFALL APPEAR LIKELY...BUT THE EXACT LOCATION OF THESE ELEMENTS WILL DEPEND ON THE TRACK OF THE LOW. AT THIS TIME IT APPEARS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WILL BE ALONG ITS PATH. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS FOR THE POTENTIAL OF SEVERE WEATHER AND FLOODING. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 14, 7:59 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
759 PM CDT FRI MAR 14 2008
OKZ054-059-150200-
OSAGE OK-PAWNEE OK-
759 PM CDT FRI MAR 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN OSAGE AND PAWNEE
AT 759 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES WEST OF PAWNEE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OSAGE...HOMINY...PAWNEE...
TERLTON...HALLETT...MARAMEC...BLACKBURN...SKEDEE...CLEVELAND...
RALSTON AND WESTPORT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3658 9638 3620 9632 3617 9681 3622 9684
3624 9683 3625 9687 3648 9704
TIME...MOT...LOC 0059Z 263DEG 22KT 3628 9700Special weather statement, Mar 14, 8:50 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 PM CDT FRI MAR 14 2008
OKZ059-150230-
PAWNEE OK-
850 PM CDT FRI MAR 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
PAWNEE
AT 850 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 25 MILES WEST OF PAWNEE TO 30 MILES SOUTHWEST OF
PAWNEE...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...PAWNEE...MARAMEC AND SKEDEE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3645 9671 3642 9666 3616 9665 3616 9681
3618 9683 3624 9683 3625 9691 3632 9694
3635 9705 3645 9704 3650 9671
TIME...MOT...LOC 0150Z 261DEG 38KT 3634 9718 3608 9716Special weather statement, Mar 14, 8:55 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT FRI MAR 14 2008
OKZ054-060-064-150245-
CREEK OK-OSAGE OK-TULSA OK-
855 PM CDT FRI MAR 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE...NORTHEASTERN CREEK AND TULSA
AT 855 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
EAST OF MANNFORD...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...SAND SPRINGS...
OWASSO...BROKEN ARROW AND MANNFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3634 9581 3618 9583 3604 9576 3606 9635
3617 9640 3618 9628 3620 9625 3622 9625
TIME...MOT...LOC 0155Z 255DEG 27KT 3611 9625The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:59 PM CDT | Special Weather Statement | TSA | Pawnee | 61 min |
| Mar 14, 8:50 PM CDT | Special Weather Statement | TSA | Pawnee | 40 min |
| Mar 14, 8:55 PM CDT | Special Weather Statement | TSA | Tulsa | 50 min |
| Mar 14, 10:00 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Rogers, Wagoner | 60 min |
| Mar 14, 10:27 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Wagoner | 63 min |
| Mar 14, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 27 min |
| Mar 14, 11:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.